Oklahoma, 2007Flood in Oklahoma, June 29 to 30, 2007
June 29 to 30, 2007 · NWS TSA · 1 event in 1 county or zone
Heavy rain caused flooding of the Verdigris River near Lenapah.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flooding of the Verdigris River near Lenapah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 29, 8:21 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 29, 8:21 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT FRI JUN 29 2007
.DISCUSSION...
UPPER LOW HAS DRIFTED NORTHWARD AND SLIGHTLY EASTWARD
THIS EVENING. THIS GIVES THE APPEARANCE THAT
THE HEAVIER RAIN FOR THE REMAINDER OF THE NIGHT WILL BE
A LITTLE FURTHER EAST WHICH MAY GIVE WESTERN OSAGE AND
PAWNEE COUNTIES A REPRIEVE FOR TONIGHT. HAVE SIFTED THE
POPS AND QPF EAST AND A LITTLE NORTH FOR THE REMAINDER OF
TONIGHT AND BRIEF LOOK AT 00Z DATA GIVES ME THE IMPRESSION
THAT THIS MAY BE A TREND FOR TOMORROW AS WELL.
VERY STRONG LOW LEVEL CONVERGENCE ALONG AND NORTH OF I-44
IN NOWATA...CRAIG...AND OTTAWA COUNTIES AT THE MOMENT
CAUSING SHOWERS TO INITIATE NEAR THE WASHINGTON/NOWATA
COUNTY LINE BUT BELIEVE THIS ZONE WILL DIMINISH AROUND
MIDNIGHT.
WILL CONTINUE THE WATCH AND WARNINGS THROUGH THE NIGHT.
IT WILL TAKE VERY LITTLE TO CAUSE FLASH FLOODING IN THE AREA
TO THE NORTH OF TULSA.
ADJUSTED SOME OF THE GRID FIELDS FOR SATURDAY AS WELL TO
MATCH UP WITH CURRENT TRENDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 82 70 84 / 70 70 80 70
FSM 71 87 71 87 / 50 50 70 70
MLC 71 84 69 86 / 60 50 60 60
BVO 69 80 67 83 / 90 70 80 70
FYV 67 82 68 82 / 60 50 80 70
BYV 65 80 67 80 / 60 60 80 70
MKO 70 81 69 85 / 70 60 80 70
MIO 68 81 68 84 / 80 70 80 60
F10 71 81 69 84 / 70 60 70 70
HHW 71 90 71 88 / 40 40 50 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ064.
AR...NONE.
&&
SHORT TERM...06
LONG TERM....15Hazardous weather outlook, Jun 29, 12:00 PM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI JUN 29 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI JUN 29 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
AREA AT GREATEST RISK...OSAGE AND PAWNEE COUNTIES.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A STATIONARY FRONTAL BOUNDARY WILL LINGER THIS AFTERNOON JUST
NORTH OF INTERSTATE 44...WHILE A VERY PERSISTENT MID LEVEL LOW
PRESSURE SYSTEM REMAINS OVER WESTERN OKLAHOMA. THIS SYSTEM WILL
CONTINUE TO DRAW ABUNDANT MOISTURE INTO THE AREA FOR A CONTINUED
THREAT OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE FRONT
WILL LIKELY SERVE AS A FOCUS FOR ORGANIZED RAIN AND THUNDERSTORM
DEVELOPMENT PRIMARILY ALONG AND NORTHWEST OF INTERSTATE 44.
STRONGER CELLS WITHIN THIS AREA WILL BE CAPABLE OF PRODUCING FROM
1 TO 3 INCHES OF RAIN IN A VERY SHORT TIME ON ALREADY SATURATED
GROUND...LEADING TO A SIGNIFICANT RISK OF LOCALIZED FLASH
FLOODING...ESPECIALLY IN OSAGE AND PAWNEE COUNTIES. ELSEWHERE...
SHOWERS AND THUNDERSTORMS WILL BE MORE SCATTERED AND SHORT-LIVED
BUT STILL CAPABLE OF BRIEF HEAVY DOWNPOURS. WEAK FLOW ALOFT WILL
PRECLUDE ANY SEVERE WEATHER THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS ACROSS NORTHEAST OKLAHOMA SHOULD CONTINUE TO
MONITOR CONDITIONS CLOSELY FOR THE POTENTIAL OF FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY AND ITS ASSOCIATED UPPER LEVEL SYSTEM WILL
REMAIN ACROSS OKLAHOMA AT LEAST THROUGH THE WEEKEND. HEAVY RAIN
AND FLOODING WILL REMAIN A CONCERN AT LEAST THROUGH SUNDAY. BY
EARLY NEXT WEEK THIS SYSTEM WILL BECOME MORE DISORGANIZED...
HOWEVER MOISTURE WILL REMAIN PLENTIFUL. THUS...THUNDERSTORMS WITH
HEAVY RAIN WILL REMAIN POSSIBLE AT LEAST INTO EARLY NEXT WEEK. THE
OVERALL COVERAGE AND ORGANIZATION OF SHOWERS AND THUNDERSTORMS
WILL LIKELY DIMINISH WITH TIME AFTER SUNDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY
AS FLOODING CONCERNS WILL CONTINUE AT LEAST THROUGH THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.Flood, Nowata
- When
- June 29, 10:45 PM CST to June 30, 11:59 PM CST
- Where
- Nowata County, Lenapah
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.850, -95.630
The Verdigris River near Lenapah rose above its flood stage of 30 feet at 11:45 pm cdt on June 29. It would reach a record crest of 42.89 feet on July 2 which resulted in a major flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, June 29 to 30, 20073 deaths · $500,000 · 1 event
- Wildfire in Utah, June 29 to 30, 20073 deaths · 1 event
- Hail and Damaging Winds in Idaho, June 29, 20071 injured · $714,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Virginia, June 29, 2007$1.3 million · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, June 29, 2007$463,000 · 1 in hail · 14 events
- Flash Flood and Hail in South Carolina, June 29 to 30, 2007$100,000 · 1 in hail · 6 events
- Lightning Strike in Louisiana, June 29, 2007$125,000 · 1 event
- Flash Flooding in Kentucky, June 29, 2007$100,000 · 2 events
- Damaging Winds in Montana, June 29, 20072 injured · $30,000 · 65 kt wind · 7 events
- Damaging Winds in Tennessee, June 29, 2007$63,000 · 55 kt wind · 5 events
- Lightning Strike in Florida, June 29, 2007$60,000 · 1 event
- Hail and Damaging Winds in Alabama, June 29, 2007$40,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43785.